Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 61, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2009, 6:28 PM CDT for Hemphill County, Lipscomb County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2009, 6:28 PM CDT (23:28 UTC)
- Expired
- May 25, 2009, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 159 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:30 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 25, 3:30 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON MAY 25 2009 .DISCUSSION... AFTERNOON WATER VAPOR IMAGERY INDICATES UPPER LOW SPINNING OVER SOUTHERN MISSOURI WITH AREA OF DRYING/SUBSIDENCE ACROSS MUCH OF THE PANHANDLES. SURFACE ANALYSIS SHOWS WEAK TROUGH AXIS IN EASTERN NM WHERE CONVERGENCE ALONG THIS AXIS HAS LED TO SCATTERED THUNDERSTORMS. FURTHER UPSTREAM...THUNDERSTORMS HAVE FIRED ALONG AND AHEAD OF A COLD FRONT THAT IS STRETCHED FROM CENTRAL SD TO CENTRAL NM. MODEL GUIDANCE IS IN REASONABLE AGREEMENT WITH THE TIMING OF THE FRONT... AND BOTH NAM/GFS PUSH THE FRONT THROUGH AMA BY 12Z. AS A RESULT... EXPECT SCATTERED THUNDERSTORMS ACROSS THE FORECAST AREA THIS EVENING. SPC RUC MESO DATA INDICATES MLCAPES IN 1000-1500 J/KG RANGE WHICH WILL SUPPORT THUNDERSTORMS BECOMING MORE WIDESPREAD WITH TIME. AFOREMENTIONED FRONT WILL PUSH THROUGH THE AMA CWA TUESDAY MORNING WITH GREATEST PRECIP CHANCES CONFINED MORE TO THE NORTH. WITH BROAD LOW PRESSURE EAST OF THE AREA WILL MAINTAIN PRECIP CHANCES DURING THE DAY ALTHOUGH AS SLIGHTLY DRIER AIR ASSOCIATED WITH HIGH PRESSURE OVER THE CENTRAL PLAINS MOVES IN...WILL SEE THUNDERSTORM CHANCES WANE A LITTLE TUESDAY NIGHT. AS UPPER FLOW BECOMES CHARACTERIZED BY RIDGE OUT WEST AND TROUGH OUT EAST...WILL KEEP MENTION OF THUNDERSTORMS IN FORECAST IN THE NORTHWEST DUE TO NORTHWEST FLOW ALOFT. && .FIRE WEATHER... FIRE WEATHER CONCERNS REMAIN MINIMIZED THROUGH THE FORECAST PERIOD DUE TO HIGH RELATIVE HUMIDITY VALUES AND SUSTAINED 20 FOOT WINDS GENERALLY REMAINING UNDER 20 MPH. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 76 54 76 54 / 20 30 20 20 20 BEAVER OK 56 75 49 77 50 / 50 30 20 10 10 BOISE CITY OK 55 73 50 75 49 / 40 30 20 10 10 BORGER TX 61 79 55 79 58 / 30 30 20 10 10 BOYS RANCH TX 60 80 54 79 55 / 30 30 20 20 20 CANYON TX 59 78 54 76 52 / 20 30 20 20 20 CLARENDON TX 59 80 57 78 58 / 20 30 20 20 20 DALHART TX 56 76 50 76 51 / 30 30 20 10 20 GUYMON OK 59 76 52 77 54 / 50 30 20 10 10 HEREFORD TX 59 78 53 74 53 / 20 30 20 20 20 LIPSCOMB TX 58 76 52 77 50 / 50 30 20 10 10 PAMPA TX 60 75 53 76 56 / 40 30 20 10 10 SHAMROCK TX 61 82 57 80 57 / 30 30 20 20 10 WELLINGTON TX 62 85 57 81 59 / 30 30 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, May 25, 1:00 PM CDT, 5 hours 28 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON MAY 25 2009 OKZ001>003-TXZ001>020-261100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THE MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH WEDNESDAY...AND AGAIN ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE THURSDAY NIGHT AND FRIDAY NIGHT. THE MAIN THREATS FROM ANY STORMS THAT FORM WILL BE LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN. SOME OF THE STORMS MAY BECOME STRONG...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, May 25, 3:12 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT MON MAY 25 2009 TXZ001-252115- DALLAM TX- 312 PM CDT MON MAY 25 2009 ...STRONG THUNDERSTORM ACROSS DALLAM COUNTY... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF TEXLINE...OR ABOUT 33 MILES NORTH OF AMISTAD...MOVING SOUTHEAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 25, 4:32 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 432 PM CDT MON MAY 25 2009 TXZ001-006-252200- DALLAM TX-HARTLEY TX- 432 PM CDT MON MAY 25 2009 ...STRONG THUNDERSTORM ACROSS HARTLEY AND DALLAM COUNTIES... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DALHART...MOVING EAST AT 20 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STRONG THUNDERSTORM. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, May 25, 5:15 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 515 PM CDT MON MAY 25 2009 TXZ004-005-009-010-252300- LIPSCOMB TX-OCHILTREE TX-ROBERTS TX-HEMPHILL TX- 515 PM CDT MON MAY 25 2009 ...STRONG THUNDERSTORM ACROSS HEMPHILL...ROBERTS...OCHILTREE AND LIPSCOMB COUNTIES... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF GLAZIER...OR ABOUT 13 MILES NORTHWEST OF CANADIAN...MOVING EAST AT 15 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.